Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication side effects?
Jun 20, 2008

Hello doctor. My question to you concerns the medications I am currently taking, and the way that my body is feeling. I am currently on Atripla (1 1/4 years), undetectable with a CD4 count in the upper 700's. I am also on gabapentin for mild neuropathy, prestiq (was on Zoloft for a couple years, but just taken off a week ago) for depression, ativan for helping me to sleep (was taking over the counter sleep aids containing benadryl for years, started out at normal dosage but had to keep increasing in order to fall asleep was up to 8 at times), fish oil, selenium supplement, vitamin B-12 supplement, potassium supplement, ibuprofen for shoulder injury (should be having surgery soon), and a daily multi-vitamin. Here is the problem: I always feel like my head is foggy, I have mild shaking and dizziness, and my legs feel weak (I feel that at any time I could fall due to weakness and dizziness). I also deal with body fatigue (which is a reason we switched depression medications, and over the counter sleeping aids *have only changed these medications in the past week*). I am at a loss and am wondering if what is going on has to do with the HIV/AIDS, the Atripla, or any of the other medications. Thank you for your time.

Response from Dr. Henry

Persistent fatigue/fogginess could be due partly to the efavirenz in the Atripla. Ativan, antidepressants (including Zoloft and Prestiq) and gabepentin can also cause/contribute to some of those symptoms so sorting out those possibilities can be a challenge. In some cases a switch to an alternative medication (ie a boosted protease inhibitor instead of efavirenz) on a trial basis can help identify the role a particular drug is playing with your symptoms. Discussion with your HIV specialist is the best place to start to sort out your options. KH



Previous
is their any new medicine coming which would eradicate the virus
Next
kaletra and Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement